Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Nausea and diarrhea. Mild gastritis and small hernia detected. Severe depression. Is there any relation between them?

Hi Doctor, 2 months ago I was a very happy person , healthy and joyful. I was on holidays on a cruise and got sick on the last day of the cruise with possible food poisoning . My husband and son did not get sick. I had extreme nausea , diahhrea. Once I got home the nausea did not stop in fact it got worse and worse. This started in January 16th 2013... Then I got pain in tummy as well and ended up in hospital 3 times. I have lost 6 kilos and started getting anxiety as they said blood work was fine. I finally had an endoscopy and it showed mild gastritis and small hernia . I always vomit in morning and nothing comes out.lack of appetite. I feel sick and sore in tummy every day. What I also started noticing is that I am getting so tired it is hard to function and last couple of weeks I ve been crying all the time and feel like I have fallen into depression . I feel so exhausted , and emotionally empty even towards my family who I love so much I feel so empty with everything. I m on ppi and painkillers when needed but wanted to ask you why or how could I get depression all of a sudden and it all started from this gastritis 8 weeks ago as before then I was soooo happy. I m scared that I won t be the happy me again and feel joy again. It s very frightening . Lucky for me my husband supports me and tells me its not be but my body .. I still feel sick every day some days worse than others. I m getting more blood tests and stool tests done as well. Your help would be appreciated . Thankyou. I m 37 years old
Asked On : Sun, 17 Mar 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Carmen,

Sorry to hear that you are very depressed and going through this phase , but , lucky for you, you have got a very supportive husband.

Even though there is no clinical correlation between gastritis and depression, I have seen a couple of patients where the disease starts with gastritis and they end up feeling depressed despite being on proton pump inhibitors.

You will feel better once you take active steps to come out of this situation. Continue your medications as per your doctor's advise and try to do the following:

1. Sign up for yoga classes , if you have a good instructor in your area. Yoga and relaxation techniques are of great benefit to cure anxiety and depression.
2. Regular exercise 30 minutes a day for 5 days a week.
3. Listen to music, Read good books... like Robin Sharma's " who will cry when you die" simple book but it will make you fall in love with your life.
4. Eat healthy food. Keep a food diary. Avoid foods that seem to worsen your symptoms. Avoid spicy and oily foods.

Have you been tested for H. pylori infection?

Wishing you a speedy recovery :)

Dr. Divya Kuttikrishnan
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Shanthi.E's  Response

Thanks for writing. I have read your query. Sorry to hear what you are facing now.

You probably got depressed after the food poisoning. The continuous vomiting caused you a lot of weakness. However, the good news is that you will not be this way all your life.

You shall definitely be happy again and feel the joy of life again. Start again. Start exercising, go for a morning walk, get involved in your son's tasks, and help your husband.

I am sure you will be fine soon. You just need to make up your mind. I do not think you need medicines for this.

Consider taking Sporlac or probiotics like Yogurt every day. Eat healthy food. Take care.

Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor